Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

anti nausea meds before pain meds...anyone?

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:27 AM in Pain Management
I have a very sensitive stomach. Have had for several years now and can not tolerate typlenol and ibuprofens...many years ago the ibuprofens started burning me internally and tylenol does nothing but make me very sick to my stomach. First time taking percocet it gave me nausea...but that's not unusual with this type of med.

Wondering if there is anyone who has had to take anti nausea meds before their pain medications. Has anyone gotten sick even on anti nausea meds?

Last year I had two minor out pat. surgeries. With first one doctor gave me a small anti nausea med (amenns??) before I went under general anesth. the anti nausea pill did not make me ill at all. The second minor surgery...I was also given the same anti nausea med about 40 minutes before going out. Within 5 - 10 minutes I was feeling nauseous..even before going in the operating room. I was told I was not under general anesth...just in twilite zone.

No, I haven't had any back surgery yet. I have DDD and sciatica. Very mild disc bulge in L5-S1 and L4-L5. lumbar Pain never came till July 2008. I'm not on any pain meds as of yet. But my pain patience is waring thin. There isn't a day that I don't end up crying. I know I have to face upto reality and taking some kind of pain meds and being sick in doing so. It's that first step that is hardest for me me. I'm a very weak person when it comes to taking meds of any kind. (I'm 65 yrs old and looking like 85)

Well, I've got to go and say my prayers. Thanks for reading my message. God Bless you all, Cleverlee


  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Pain meds make me sick too. I break out in a cold sweat and then I'm very ill. I always ask for phenergan (anti-nausea) to take before the pain pills. I have developed more of a tolerance for hydrocodone than I used to have. Only the lowest dose though. Even then I have to make sure I've eaten before I take it. I know how hard it is being in pain and not being able to take something because it makes you so sick. I've had three surgeries in the past two years and each time they gave me percocet because it is stronger and I had to take the phenergan with it. Now they have the anti-nausea med that you rub on your wrist and it doesn't make you sick or give that hung-over feeling the pills do (that's what I've heard anyway) Maybe you could ask your dr about it. I hope you feel better soon. Take care. Debbie
  • Hi Debbie, At last I've met someone who has the same effects to pain meds. Doctors' make me feel as if I'm some freak or something to that effect.

    When I was younger I could tolerate aspirin, tylenol etc. But over time they all did something to my stomach. I can't tolerate levaquin (for virus or congestion) but I can tolerate Zithromycin's. (spelling??) thank God for that.

    Thanks for your advise. Greatly appreciated. I will most definitely ask Doctor about the new wrist med. I think I read somewhere on the internet that something to that nature was given approval by the FDA. I think it was originally developed for cancer patients.

  • The last time I had to have surgery they stuck the patch on me too. Until I read Paul's post I had forgotten all about it!
    After surgery one, I learned to remind them that I get nausea from the anesthetics. They always say it is noted in my chart! But, I am not about to let them forget it! It is so much better to remind them and wake not doing bedspins!
    Thankfully the pain meds do not make me nausea's any more either.
  • Unable to find anything about the anti nausea med applied on wrist. How did you come to find out about it? I've googled and nothing comes up other than the usual pill form and one behind the ear patch. thanks, Cleverlee
  • I never take Percocet without the Phenergan. I couldn't take it if I wanted to without the anti nausea meds. You aren't alone or a freak because of it. My doctor did tell me that they wanted me to take less of the Phenergan because they were concerned. ???? They weren't concerned about the Percocet but they were about Phenergan???? I'll never understand that one. But I would ask your doctor about prescribing it.
    Oh and Thanks Paul for reminding about the patch behind my ear. I had forgotten all about it since surgery. It was a HUGE help!
  • Is what I use. You can go to the grocery store and get one. Slice a piece off and put it between your cheek and gum. It really works. I got nauseated when I first started taking methadone and this worked wonders. I have ginger capsules now that I got from a vitamin store and they also work good. I have found that after a few weeks on a med the nausea will go away. Good luck.
Sign In or Register to comment.